Alert archive / Tennessee / Wind Advisories in 2007
Wind Advisory 17, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Dec 2, 2007, 3:01 PM EST for 9 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Dec 2, 2007, 6:00 PM EST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2007, 3:01 PM EST (20:01 UTC)
- In effect from
- Dec 2, 2007, 6:00 PM EST
- Expired
- Dec 3, 2007, 3:41 PM EST
- In force
- 22 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 48 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 022001 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 301 PM EST SUN DEC 2 2007 ...WINDY CONDITIONS EXPECTED TONIGHT ACROSS THE HIGHER ELEVATIONS... .A COLD FRONT WILL MOVE THROUGH THE SOUTHERN APPALACHIAN REGION TONIGHT...BRINGING WINDY CONDITIONS TO THE HIGHER ELEVATIONS... MAINLY ABOVE 2500 FEET. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-030415- /O.NEW.KMRX.WI.Y.0017.071202T2300Z-071203T0900Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 301 PM EST SUN DEC 2 2007 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST MONDAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS THIS EVENING...MAINLY ABOVE 2500 FEET. THESE WINDS WILL SHIFT TO THE NORTHWEST AFTER MIDNIGHT...AS A COLD FRONT MOVES THROUGH THE REGION. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. $$ DMG
5 follow-up statements
000 WWUS74 KMRX 030300 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1000 PM EST SUN DEC 2 2007 ...WINDY CONDITIONS EXPECTED TONIGHT ACROSS THE HIGHER ELEVATIONS... .A COLD FRONT WILL MOVE THROUGH THE SOUTHERN APPALACHIAN REGION TONIGHT...BRINGING WINDY CONDITIONS TO THE HIGHER ELEVATIONS... MAINLY ABOVE 2500 FEET. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-030900- /O.CON.KMRX.WI.Y.0017.000000T0000Z-071203T0900Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 1000 PM EST SUN DEC 2 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS THIS EVENING...MAINLY ABOVE 2500 FEET. THESE WINDS WILL SHIFT TO THE NORTHWEST AFTER MIDNIGHT...AS A COLD FRONT MOVES THROUGH THE REGION. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$
000 WWUS74 KMRX 030816 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 316 AM EST MON DEC 3 2007 ...WINDY CONDITIONS EXPECTED TONIGHT ACROSS THE HIGHER ELEVATIONS... .A COLD FRONT MOVED THROUGH THE SOUTHERN APPALACHIAN REGION THIS MORNING. BEHIND THE FRONT...WINDS WILL BE FROM THE NORTHWEST...AND BRING WINDY CONDITIONS TO THE HIGHER ELEVATIONS...MAINLY ABOVE 2500 FEET. NCZ060-061-TNZ087-102-030930- /O.CAN.KMRX.WI.Y.0017.000000T0000Z-071203T0900Z/ CHEROKEE-CLAY-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK... DUCKTOWN 316 AM EST MON DEC 3 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. WINDS WILL BE FROM THE NORTHWEST BETWEEN 15 AND 25 MPH WITH GUSTS TO AROUND 35 MPH TODAY IN THE HIGHER ELEVATIONS OF EXTREME SOUTHWEST NORTH CAROLINA AND EXTREME SOUTHEAST TENNESSEE. $$ TNZ018-041-043-045-047-072-074-031615- /O.EXT.KMRX.WI.Y.0017.000000T0000Z-071203T2100Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 316 AM EST MON DEC 3 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS OF EAST TENNESSEE TODAY...MAINLY ABOVE 2500 FEET. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. TREE LIMBS MAY BE BLOWN DOWN...AND UNSECURED OUTDOOR OBJECTS MAY BE BLOWN OVER. $$
000 WWUS74 KMRX 030817 CCA NPWMRX URGENT - WEATHER MESSAGE...CORRECTED HEADLINE NATIONAL WEATHER SERVICE MORRISTOWN TN 316 AM EST MON DEC 3 2007 ...WINDY CONDITIONS EXPECTED TODAY ACROSS THE HIGHER ELEVATIONS... .A COLD FRONT MOVED THROUGH THE SOUTHERN APPALACHIAN REGION THIS MORNING. BEHIND THE FRONT...WINDS WILL BE FROM THE NORTHWEST...AND BRING WINDY CONDITIONS TO THE HIGHER ELEVATIONS OF EAST TENNESSEE...MAINLY ABOVE 2500 FEET. NCZ060-061-TNZ087-102-030930- /O.CAN.KMRX.WI.Y.0017.000000T0000Z-071203T0900Z/ CHEROKEE-CLAY-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK... DUCKTOWN 316 AM EST MON DEC 3 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. WINDS WILL BE FROM THE NORTHWEST BETWEEN 15 AND 25 MPH WITH GUSTS TO AROUND 35 MPH TODAY IN THE HIGHER ELEVATIONS OF EXTREME SOUTHWEST NORTH CAROLINA AND EXTREME SOUTHEAST TENNESSEE. $$ TNZ018-041-043-045-047-072-074-031615- /O.EXT.KMRX.WI.Y.0017.000000T0000Z-071203T2100Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 316 AM EST MON DEC 3 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS OF EAST TENNESSEE TODAY...MAINLY ABOVE 2500 FEET. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. TREE LIMBS MAY BE BLOWN DOWN...AND UNSECURED OUTDOOR OBJECTS MAY BE BLOWN OVER. $$
000 WWUS74 KMRX 031500 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1000 AM EST MON DEC 3 2007 TNZ018-041-043-045-047-072-074-032100- /O.CON.KMRX.WI.Y.0017.000000T0000Z-071203T2100Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 1000 AM EST MON DEC 3 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS OF EAST TENNESSEE TODAY...MAINLY ABOVE 2500 FEET. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. TREE LIMBS MAY BE BLOWN DOWN...AND UNSECURED OUTDOOR OBJECTS MAY BE BLOWN OVER. $$
000 WWUS74 KMRX 032041 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 341 PM EST MON DEC 3 2007 TNZ018-041-043-045-047-072-074-032145- /O.CAN.KMRX.WI.Y.0017.000000T0000Z-071203T2100Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 341 PM EST MON DEC 3 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS THE EAST TENNESSEE MOUNTAINS HAS DECREASED BELOW ADVISORY LEVEL. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. HOWEVER...LOCALLY WINDY CONDITIONS WILL CONTINUE OVER THE AREA THROUGHOUT THE EVENING HOURS WITH WINDS OF 15 TO 25 MPH AND OCCASIONAL WIND GUSTS TO 35 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Dec 2, 2:35 PM EST, 26 minutes earlier.
Area forecast discussion, Dec 2, 2:35 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
235 PM EST SUN DEC 2 2007
.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...CURRENT SURFACE
ANALYSIS SHOWS A LOW PRESSURE SYSTEM OVER THE GREAT LAKES REGION...
WITH ITS TRAILING COLD FRONT EXTENDING SOUTHWEST ACROSS THE MID MS
RIVER VALLEY AND INTO THE OZARKS. MODELS ARE IN GOOD AGREEMENT WITH
THE PROGRESSION OF THIS COLD FRONT TONIGHT...WITH THE FRONT EXPECTED
TO MOVE INTO THE FORECAST AREA LATE THIS EVENING TOWARDS MIDNIGHT.
STRONG 850 MB WINDS AROUND 50 TO 60 KT ARE PROGGED TO DEVELOP AHEAD
OF THIS FRONT...SO WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR THE
HIGHER ELEVATIONS FOR TONIGHT. THERE IS SOME CONCERN THAT A SOLID
LINE OF SHOWERS ALONG THE FRONT COULD BRING SOME OF THESE HIGH WINDS
DOWN INTO THE VALLEYS...BUT WILL FOREGO THE ISSUANCE OF A SPECIAL
WEATHER STATEMENT FOR NOW...SINCE MODELS INDICATE THAT A LOW-LEVEL
INVERSION WILL BE PRESENT FOR MOST OF THE EVENING WHICH SHOULD HELP
KEEP THESE WINDS FROM DESCENDING. MODEL SOUNDINGS ALSO INDICATE THAT
SOME WEAK INSTABILITY WILL DEVELOP ALONG THE FRONT AS IT MOVES INTO
THE FORECAST AREA LATE THIS EVENING. THUS...WILL MENTION A CHANCE OF
TSTORMS...BUT THINK THAT SHOWERS WILL BE THE PREDOMINATE PRECIP
TYPE.
THIS FRONT WILL QUICKLY MOVE THROUGH THE FORECAST AREA TONIGHT...SO
THERE WONT BE MUCH OF A CHANCE FOR A SOAKING RAINFALL. HOWEVER...IT
STILL APPEARS THAT BETWEEN A QUARTER AND A HALF OF AN INCH WILL BE
POSSIBLE FOR MOST AREAS. MOISTURE SHOULD RAPIDLY DIMINISH AFTER
MIDNIGHT...WITH ONLY A FEW LINGERING SNOW SHOWERS POSSIBLE OVER THE
HIGHER ELEVATIONS OF SOUTHWEST VA AND NORTHEAST TN. HOWEVER...DONT
EXPECT ANY SNOWFALL ACCUMULATIONS...SINCE MOST OF THE MOISTURE WILL
HAVE EXITED THE REGION BY THE TIME THE SUB-FREEZING AIR ARRIVES.
ANOTHER QUICK-MOVING CLIPPER-TYPE SYSTEM IS PROGGED TO AFFECT
SOUTHWEST VA AND NORTHEAST TN BY TUESDAY NIGHT...BRINGING MAINLY
LIGHT PRECIP AMOUNTS. AS FOR TEMPS...MOS GUIDANCE NUMBERS ARE IN
GOOD AGREEMENT THROUGHOUT THE PERIOD AND LOOK REASONABLE.
.LONG TERM (WEDNESDAY THROUGH SUNDAY)...A WEAK FRONTAL SYSTEM WILL
MOVE THROUGH...MAINLY TO OUR NORTH ON WEDNESDAY. ASSOCIATED DYNAMICS
AND MOISTURE OVER THE MRX AREA MINIMAL AND WILL GENERALLY KEEP LOW
POPS GOING FOR NORTHERN AND CENTRAL CWA LOCATIONS WEDNESDAY AND
WEDNESDAY NIGHT. ADDITIONALLY...THE COOL AIR MASS IN PLACE MAY ALLOW
FOR SOME LIGHT SNOW OR FLURRIES...ESPECIALLY OVER HIGHER ELEVATIONS
WEDNESDAY NIGHT...AS THE SYSTEM MOVES AWAY FROM THE AREA. A SURFACE
HIGH WILL PUSH THROUGH THE REGION ON THURSDAY. RUN CONSISTENCY
REMAINS POOR BUT GFS IS CONTINUING THE TREND OF BRINGING A FRONT
THROUGH ON FRIDAY. WHILE CONFIDENCE IS LOW...HAVE ADDED 20 POPS
ACROSS THE AREA. KEPT THINGS DRY FOR THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 39 48 29 56 35 / 100 0 0 0 0
KNOXVILLE AIRPORT, TN 38 44 27 53 34 / 100 10 0 0 10
OAK RIDGE, TN 37 44 27 53 34 / 100 0 0 0 10
TRI CITIES AIRPORT, TN 35 42 22 49 29 / 100 20 0 0 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 6 PM THIS EVENING TO 4 AM EST MONDAY FOR THE
FOLLOWING ZONES: CHEROKEE...CLAY.
TN...WIND ADVISORY FROM 6 PM THIS EVENING TO 4 AM EST MONDAY FOR THE
FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
MOUNTAINS...EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...
SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...
UNICOI.
VA...NONE.
&&
DMG/MJBHazardous weather outlook, Dec 2, 4:03 AM EST, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 403 AM EST SUN DEC 2 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-030915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 403 AM EST SUN DEC 2 2007 /303 AM CST SUN DEC 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE AREA FROM THE WEST TODAY. SOUTH TO SOUTHWEST WINDS MAY BE STRONG IN THE MOUNTAINS ON THIS AFTERNOON AND TONIGHT...WITH GUSTS TO AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL PASS THROUGH THE AREA LATE TONIGHT. BEHIND THE FRONT...WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO AROUND 20 MPH IN THE MOUNTAINS...WITH GUSTS AROUND 40 MPH. VALLEY LOCATIONS COULD ALSO SEE GUSTY WINDS TO AROUND 30 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Tennessee, 2007Wind Advisories in North Carolina, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.